Vyvanse is the brand name for lisdexamfetamine, a central nervous system (CNS) stimulant drug that’s used to treat attention-deficit hyperactivity disorder (ADHD) in children and adults, as well as moderate-to-severe binge eating disorders. In some cases, it may be prescribed off-label to treat people with narcolepsy or other sleeping disorders.
According to the Drug Enforcement Administration, Vyvanse is classified as a Schedule II controlled substance, meaning it has medical value but can easily result in strong physical or psychological dependence.
If someone is dependent on Vyvanse, they will most likely go through withdrawal if they stop using it. Symptoms of Vyvanse withdrawal vary from moderate to severe symptoms and differs person-to-person, depending on certain factors.
Vyvanse withdrawal can impair a person’s functional abilities and lead to changes in behavior or mood that will require professional treatment
. Trying to manage Vyvanse withdrawal outside of professional care may be difficult.
Vyvanse Withdrawal Timeline
The timeline of Vyvanse withdrawal depends greatly on a person’s dose and frequency of use, as well as the total duration of drug use.
For many people, withdrawal symptoms start after 24 hours passed
since the last Vyvanse dose. The first symptoms of withdrawal might make you feel like you have no energy. What you’re feeling is the brain attempting to adjust to the absence of the drug in your body.
The withdrawal timeline varies from patient to patient. Professional supervision is recommended during the process. Withdrawal can be an uncomfortable process, so having the aid of professionals at an addiction treatment facility can ease the challenges presented by certain withdrawal symptoms.
Vyvanse Withdrawal Symptoms
As with withdrawal timelines, withdrawal symptoms can also vary. Each person experiences withdrawal symptoms differently, so the experience varies from person to person. Some general Vyvanse withdrawal symptoms include:
- Trouble sleeping
Another symptom to consider is the reappearance of symptoms that the Vyvanse was originally prescribed for. If Vyvanse was prescribed for ADHD or binge eating disorder, and symptoms re-emerge following withdrawal, consult with your primary care provider.
Vyvanse Medications and Detox
For some drugs, specific medications can be given to people who have become dependent on drugs to help lessen the symptoms of withdrawal or cravings. However, with a CNS stimulant
like Vyvanse, there are no approved withdrawal medications that are currently available.
If someone experiences psychological withdrawal symptoms, a medical professional can ensure they receive the proper therapy needed. Over-the-counter medications can also be given to help with headaches, body aches or nausea.
Not only does this assistance help ease symptoms, but it also ensures that the individual can focus on the detox process. So if you become dependent on Vyvanse, professional detox programs are the best option. Without one, it’s difficult to manage detox on your own.
If you or a loved one live with a Vyvanse addiction, contact The Recovery Village Ridgefield
to speak with a representative to learn more about how individualized treatment programs can address addiction and any co-occurring disorders. You deserve a healthier future, call today.
Fookes, C. “CNS Stimulants
.” Drugs.com, April 26, 2018. Accessed April 25, 2019.
Pietrangelo, Ann. “Vyvanse Crash: What It Is and How to Deal with It
.” Healthline, June 22, 2017. Accessed April 30, 2019.